MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rees3128 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported leaking from the red proximal lumen, three (3) weeks post insertion.Picc removed from patient and replaced.No other information provided.
 
Event or Problem Description
It was reported leaking from the red proximal lumen, 3 weeks post insertion.Picc removed from patient and replaced.No other information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr d/l groshong catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed in the red-luered extension tubing.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The catheter material was visibly lighter in color at the fracture site.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The product ifu states ¿catheters that present resistance to flushing and aspiration may be partially or completely occluded.Do not flush against resistance.If the lumen will neither flush nor aspirate and it has been determined that the catheter is occluded by blood, a declottting procedure per institutional protocol may be appropriate.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11938987
Report Number3006260740-2021-02177
Device Sequence Number14391441
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberREES3128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;